Thunderstorm Wind, Richmond
- When
- December 24, 10:05 AM EST
- Where
- Richmond County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.400, -82.117
Sheriff reported a few trees down around the county.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Dec 24, 6:40 AM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 640 AM EST TUE DEC 24 2002 BAND OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTH GEORGIA MOVING EAST-NORTHEAST TOWARD THE SAV RIVER. SATELLITE INDICATING CLOUD TOPS COOLING. RUC AND 06Z META INDICATES POTENTIAL FOR ELEVATED CONVECTION INCREASING ACROSS THE CENTRAL AND SOUTHERN MIDLANDS. SHOWWALTER INDEX AROUND -1 IN THE CSRA. SFC-3KM SHEAR STRONG. WILL UPDATE FORECAST AND ADD ISOALTED THUNDERSTORMS TO ALL CWA EXCEPT NORTH MIDLANDS. FCSTID = 19 CAE 49 46 52 30 / 100 70 20 10 AGS 53 48 53 30 / 100 60 10 10 SSC 49 46 51 30 / 100 70 20 10 OGB 53 48 54 31 / 100 60 20 10 .CAE... GA...NONE. SC...NONE. AWP
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 510 AM EST TUE DEC 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A WIND ADVISORY FOR AREA LAKES MAY BE NEEDED FOR WEDNESDAY DUE TO WINDS 15 TO 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LM
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-241600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 650 AM EST TUE DEC 24 2002 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... A LOW PRESSURE SYSTEM OVER THE GULF COAST STATES WILL MOVE NORTHEAST OVER THE REGION TODAY AND TONIGHT. ALTHOUGH INSTABILITY IS WEAK, LOW LEVEL WINDS MAY BECOME FAVORABLE FOR THE PRODUCTION OF ISOLATED THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. SKYWARN SPOTTER ACTIVATION SHOULD NOT BE REQUIRED...HOWEVER ALL SPOTTERS SHOULD MONITOR THE WEATHER THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. LM
The Columbia radar (KCAE), 111 km away, was scanning. The volume nearest the first event began at 15:04 UTC.
2 thunderstorm wind. Local standard time, as filed.
Sheriff reported a few trees down around the county.
Sheriff reported a few trees down around the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326050, 5324354.